MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°/16°, PK TURIS; ELECTRODES, ELECTROSURGICAL

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°/16°, PK TURIS; ELECTRODES, ELECTROSURGICAL
Model Number WA22603S
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the electrode had a burnt tip.Caused by a working element.The issue, occurred 30 minutes into resecting, during a resection procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to field d8, h3, h4 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus for evaluation of the reported issue.In speaking with olympus technical assistance center (tac), the customer reported that the model name electrode had a burnt tip caused by a working element.Troubleshooting efforts were made and the customer was instructed to immediately cease use of the 744000 | serial (b)(6) unit.It was planned to do some troubleshooting through methodical process of elimination using known reliable generator unit, handpiece and wa22603s sp plasmaloop - large 12 to see whether phenomena can be isolated to a single component.It is believed that they will recommend the 744000 | serial (b)(6) be sent to olympus for evaluation based on the results of the investigation, it is likely the following led to the malfunction: the damage to the distal end of the electrode is that ignition of the electrode in non-conductive liquid, in this case sterile water.Usually, only saline solution is used from the beginning to fill cavities, e.G.The bladder, and to rinse during a bipolar application.The complained occurrence of the error "check detergent / electrode" (e006 for e.G.Esg-400 using the bipolar cable wa00014a) can be attributed to various causes.A growing tissue deposit on the electrodes.Increased contact resistances due to poorly or insufficiently mated contacts on the conveyor or the connection cable.Increased contact resistances due to defective contacts on the conveyor or the connection cable.All possible causes have in common is that the electrical resistance between the bipolar electrode and the generator increases, and then the error message is triggered.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°/16°, PK TURIS
Common Device Name
ELECTRODES, ELECTROSURGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19747435
Report Number9610773-2024-01714
Device Sequence Number6532686
Product Code FAS
UDI-Device Identifier14042761085134
UDI-Public14042761085134
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22603S
Device Lot Number1000128510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown